Alert archive / Arizona / Flash Flood Watches in 2008
Flash Flood Watch 2, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood watch at Jul 25, 2008, 1:06 PM MST. It took effect at Jul 25, 2008, 11:00 PM MST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2008, 1:06 PM MST (20:06 UTC)
- In effect from
- Jul 25, 2008, 11:00 PM MST
- Expired
- Jul 26, 2008, 9:10 PM MST
- In force
- 22 hr
- Issued by
- NWS Tucson, AZ
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS65 KTWC 252006 FFATWC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 106 PM MST FRI JUL 25 2008 AZZ019-029-030-032>035-260415- /O.NEW.KTWC.FF.A.0002.080726T0600Z-080728T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 106 PM MST FRI JUL 25 2008 ...FLASH FLOOD WATCH IN EFFECT FROM 11 PM MST THIS EVENING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL ARIZONA...SOUTHEAST PINAL COUNTY AND TOHONO OODHAM NATION. IN SOUTHEAST ARIZONA...COCHISE COUNTY...NORTHERN GREENLEE COUNTY...SANTA CRUZ COUNTY...TUCSON METRO/MARANA/GREEN VALLEY AND UPPER GILA RIVER VALLEY. * FROM 11 PM MST THIS EVENING THROUGH SUNDAY AFTERNOON * A VERY MOIST AIRMASS WILL BE IN PLACE ACROSS SOUTHEAST ARIZONA THIS WEEKEND AS THE REMNANTS OF TROPICAL SYSTEM DOLLY APPROACH THE AREA FROM THE SOUTHEAST. HEAVY DOWNPOURS ASSOCIATED WITH REMNANT TROPICAL SYSTEMS CAN OCCUR AT ANY TIME...DAY OR NIGHT... AS WELL AS RAINFALL RATES WELL OVER ONE INCH PER HOUR. MUCH OF SOUTHEAST ARIZONA IS EXPECTED TO RECEIVE AMOUNTS BETWEEN ONE HALF OF AN INCH TO 1.5 INCHES...WITH LOCALIZED AMOUNTS OF 2 TO 5 INCHES BY SUNDAY EVENING. THESE RAINFALL AMOUNTS WOULD RESULT IN AT LEAST SOME FLASH FLOOD PROBLEMS. * FLOODING OF WASHES AND URBAN AREAS ARE POSSIBLE. A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR WIDESPREAD FLASH FLOODING TO DEVELOP...BUT HAS NOT YET OCCURRED. PLEASE MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE. $$
6 follow-up statements
000 WGUS65 KTWC 260200 FFATWC FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 700 PM MST FRI JUL 25 2008 AZZ019-029-030-032>035-261000- /O.CON.KTWC.FF.A.0002.080726T0600Z-080728T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 700 PM MST FRI JUL 25 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 11 PM MST THIS EVENING THROUGH SUNDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA... INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL ARIZONA... SOUTHEAST PINAL COUNTY AND TOHONO OODHAM NATION. IN SOUTHEAST ARIZONA...COCHISE COUNTY...NORTHERN GREENLEE COUNTY...SANTA CRUZ COUNTY...TUCSON METRO/MARANA/GREEN VALLEY AND UPPER GILA RIVER VALLEY. * FROM 11 PM MST THIS EVENING THROUGH SUNDAY AFTERNOON * A VERY MOIST AIRMASS WILL BE IN PLACE ACROSS SOUTHEAST ARIZONA THIS WEEKEND AS THE REMNANTS OF TROPICAL SYSTEM DOLLY APPROACH THE AREA FROM THE SOUTHEAST. HEAVY DOWNPOURS ASSOCIATED WITH REMNANT TROPICAL SYSTEMS CAN OCCUR AT ANY TIME...DAY OR NIGHT... AS WELL AS RAINFALL RATES WELL OVER ONE INCH PER HOUR. MUCH OF SOUTHEAST ARIZONA IS EXPECTED TO RECEIVE AMOUNTS BETWEEN ONE HALF OF AN INCH TO 1.5 INCHES...WITH LOCALIZED AMOUNTS OF 2 TO 5 INCHES BY SUNDAY EVENING. THESE RAINFALL AMOUNTS WOULD RESULT IN AT LEAST SOME FLASH FLOOD PROBLEMS. * FLOODING OF WASHES AND URBAN AREAS ARE POSSIBLE. A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR WIDESPREAD FLASH FLOODING TO DEVELOP...BUT HAS NOT YET OCCURRED. PLEASE MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE. $$
000 WGUS65 KTWC 260715 FFATWC FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 1215 AM MST SAT JUL 26 2008 AZZ019-029-030-032>035-261515- /O.CON.KTWC.FF.A.0002.000000T0000Z-080728T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1215 AM MST SAT JUL 26 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA... INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL ARIZONA... SOUTHEAST PINAL COUNTY AND TOHONO OODHAM NATION. IN SOUTHEAST ARIZONA...COCHISE COUNTY...NORTHERN GREENLEE COUNTY...SANTA CRUZ COUNTY...TUCSON METRO/MARANA/GREEN VALLEY AND UPPER GILA RIVER VALLEY. * THROUGH SUNDAY AFTERNOON * A VERY MOIST AIRMASS IS IN PLACE ACROSS SOUTHEAST ARIZONA THIS WEEKEND AS THE REMNANTS OF TROPICAL SYSTEM DOLLY APPROACH THE AREA FROM THE SOUTHEAST. THE GROUND HAS BECOME SATURATED IN MANY LOCATIONS WITH HEAVY RAINFALL OVER THE PAST 24 HOURS AHEAD OF THIS SYSTEM. HEAVY DOWNPOURS ASSOCIATED WITH REMNANT TROPICAL SYSTEMS CAN OCCUR AT ANY TIME...DAY OR NIGHT...AS WELL AS RAINFALL RATES WELL OVER ONE INCH PER HOUR. MUCH OF SOUTHEAST ARIZONA IS EXPECTED TO RECEIVE AMOUNTS BETWEEN ONE HALF OF AN INCH TO 1.5 INCHES...WITH LOCALIZED AMOUNTS OF 2 TO 5 INCHES BY SUNDAY EVENING. * FLOODING OF WASHES AND URBAN AREAS ARE POSSIBLE. A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR WIDESPREAD FLASH FLOODING TO DEVELOP...BUT HAS NOT YET OCCURRED. PLEASE MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE. $$ MEYER
000 WGUS65 KTWC 261210 FFATWC FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 510 AM MST SAT JUL 26 2008 AZZ019-029-030-032>035-262015- /O.CON.KTWC.FF.A.0002.000000T0000Z-080728T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 510 AM MST SAT JUL 26 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA... INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL ARIZONA... SOUTHEAST PINAL COUNTY AND TOHONO OODHAM NATION. IN SOUTHEAST ARIZONA...COCHISE COUNTY...NORTHERN GREENLEE COUNTY...SANTA CRUZ COUNTY...TUCSON METRO/MARANA/GREEN VALLEY AND UPPER GILA RIVER VALLEY. * THROUGH SUNDAY AFTERNOON * A VERY MOIST AIRMASS IS IN PLACE ACROSS SOUTHEAST ARIZONA THIS WEEKEND AS THE REMNANTS OF A DECAYED TROPICAL SYSTEM ENHANCES SHOWER AND THUNDERSTORM DEVELOPMENT. THE GROUND HAS BECOME SATURATED IN MANY LOCATIONS WITH HEAVY RAINFALL OVER THE PAST 24 HOURS AHEAD OF THIS SYSTEM. HEAVY DOWNPOURS ASSOCIATED WITH REMNANT TROPICAL SYSTEMS CAN OCCUR AT ANY TIME...DAY OR NIGHT...AS WELL AS RAINFALL RATES WELL OVER ONE INCH PER HOUR. MUCH OF SOUTHEAST ARIZONA IS EXPECTED TO RECEIVE ADDITIONAL AMOUNTS BETWEEN ONE HALF OF AN INCH TO 1.5 INCHES...WITH LOCALIZED AMOUNTS OF 2 TO 5 INCHES BY SUNDAY EVENING. * FLOODING OF WASHES AND URBAN AREAS ARE POSSIBLE. A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR WIDESPREAD FLASH FLOODING TO DEVELOP...BUT HAS NOT YET OCCURRED. PLEASE MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS65 KTWC 262025 FFATWC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 125 PM MST SAT JUL 26 2008 AZZ029-032-262130- /O.CAN.KTWC.FF.A.0002.000000T0000Z-080728T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION- 125 PM MST SAT JUL 26 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST ARIZONA HAS BEEN CANCELLED. THIS CANCELLATION INCLUDES CENTRAL PIMA COUNTY AND SOUTHEAST PINAL. THE AIRMASS OVER THIS AREA OF SOUTHEAST ARIZONA WAS STABILIZING AND DIMINISHING THE CHANCES FOR MORE WIDESPREAD THUNDERSTORM ACTIVITY TODAY AND TONIGHT. THIS DECREASE IN THUNDERSTORM COVERAGE HAD LESSEN THE THREAT OF FLASH FLOODING IN THESE AREAS. THUS...THE WATCH HAS BEEN CANCELLED. $$ AZZ019-030-033>035-271100- /O.EXT.KTWC.FF.A.0002.000000T0000Z-080727T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 125 PM MST SAT JUL 26 2008 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH SUNDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING AREAS...COCHISE COUNTY...SOUTHERN GREENLEE COUNTY...SANTA CRUZ COUNTY...FAR EASTERN PIMA COUNTY...AND GRAHAM COUNTY. * THROUGH SUNDAY MORNING * SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS PARTS OF SOUTHEAST ARIZONA THIS AFTERNOON AND TONIGHT. THE AIRMASS REMAINED VERY MOIST WHICH WILL SUPPORT HEAVY DOWNPOURS WITH SOME OF THE STRONGER THUNDERSTORMS. THE HIGHEST THREAT FOR FLASH FLOODING FROM THESE STORMS WILL BE ACROSS SANTA CRUZ...COCHISE...AND GRAHAM COUNTIES INTO SOUTHERN GREENLEE THROUGH SUNDAY MORNING. A WIDESPREAD AREA OF ONE-HALF OF AN INCH TO 1.5 INCHES CAN BE EXPECTED...WITH LOCALIZED AMOUNTS OF 2 TO 3 INCHES BY NOON SUNDAY. THE LOCATIONS HIT THE HARDEST WITH HEAVY RAINFALL WILL LIKELY BE IN THE MOUNTAINS...WHERE RUNOFF COULD LEAD TO SIGNIFICANT FLOWS IN VALLEY WASHES EVEN WITHOUT HEAVY RAINS NEARBY. THE CATALINA AND RINCON MOUNTAINS IN EASTERN PIMA COUNTY COULD ALSO EXPERIENCE HEAVY RAINS THIS AFTERNOON INTO EARLY SUNDAY. A FEW SHOWERS AND THUNDERSTORMS MAY MANAGE TO IMPACT THE GREATER TUCSON AREA WITH MINOR FLOODING IN POOR DRAINAGE AREAS POSSIBLE. HOWEVER...THE HIGHEST THREAT FOR FLASH FLOODING WILL BE IN THE MOUNTAINS...WITH RUNOFF POSSIBLY IMPACTING SOME OF THE COMMON LOW-WATER ROAD CROSSINGS IN THE VALLEY AND POPULAR HIKING TRAILS. * FLOODING OF WASHES AND URBAN AREAS ARE POSSIBLE. A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR WIDESPREAD FLASH FLOODING TO DEVELOP...BUT HAS NOT YET OCCURRED. PLEASE MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS65 KTWC 270355 FFATWC FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 855 PM MST SAT JUL 26 2008 AZZ019-030-033>035-270500- /O.CAN.KTWC.FF.A.0002.000000T0000Z-080727T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 855 PM MST SAT JUL 26 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST ARIZONA HAS BEEN CANCELLED. THUNDERSTORM COVERAGE THIS EVENING AND WHAT IS NOW FORECAST FOR SUNDAY MORNING INTO NOT EXPECTED TO WIDESPREAD ENOUGH FOR THE CONTINUATION OF THE FLASH FLOOD WATCH. HOWEVER...LOCALIZED HEAVY RAINFALL IS STILL POSSIBLE THIS EVENING INTO SUNDAY MORNING AS STORMS MOVE NORTHWEST TO SOUTHEAST ACROSS SOUTHEAST ARIZONA. ALSO LIMITING THE THREAT OF FLASH FLOODING IS THAT THE THUNDERSTORMS WILL BE MOVING AROUND 15 MPH. $$
000 WGUS65 KTWC 270410 CCA FFATWC FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 855 PM MST SAT JUL 26 2008 AZZ019-030-033>035-270500- /O.CAN.KTWC.FF.A.0002.000000T0000Z-080727T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 855 PM MST SAT JUL 26 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST ARIZONA HAS BEEN CANCELLED. THUNDERSTORM COVERAGE THIS EVENING AND WHAT IS NOW FORECAST FOR SUNDAY MORNING IS NOT EXPECTED TO WIDESPREAD ENOUGH FOR THE CONTINUATION OF THE FLASH FLOOD WATCH. HOWEVER...LOCALIZED HEAVY RAINFALL IS STILL POSSIBLE THIS EVENING INTO SUNDAY MORNING AS STORMS MOVE NORTHWEST TO SOUTHEAST ACROSS SOUTHEAST ARIZONA. ALSO LIMITING THE THREAT OF FLASH FLOODING IS THAT THE THUNDERSTORMS WILL BE MOVING AROUND 15 MPH. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood watch went out at Jul 25, 9:40 AM MST, 3 hours 26 minutes earlier.
Area forecast discussion, Jul 25, 9:40 AM MST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 940 AM MST FRI JUL 25 2008 .SYNOPSIS...THE REMNANT MOISTURE FROM TROPICAL SYSTEM DOLLY IS EXPECTED TO BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO SOUTHEAST ARIZONA THIS WEEKEND. PERIODS OF HEAVY RAINFALL POTENTIALLY MAY OCCUR SATURDAY INTO SUNDAY. MORE NORMAL MONSOON THUNDERSTORM ACTIVITY BY THE MIDDLE OF NEXT WEEK. && .DISCUSSION...SATELLITE IMAGERY INDICATED MOSTLY CLOUDY SKIES WRN SECTIONS AT THIS TIME WITH MOSTLY CLEAR SKIES ERN LOCALES. DEWPOINTS VALID 15Z WERE GENERALLY IN THE 60S AND THESE TEMPS WERE NEARLY 2-5 DEGS HIGHER VERSUS 24 HOURS AGO. 25/12Z KTWC SOUNDING DEPICTED INCREASED MID-LEVEL MOISTURE VERSUS THIS TIME THUR...WITH PRECIP WATER VALUE NEAR 1.65 INCHES. ELY/SELY FLOW PREVAILED THROUGHOUT MUCH OF THE COLUMN. WATER VAPOR IMAGERY AND 25/12Z UPPER AIR PLOTS INDICATED CYCLONIC CIRCULATION OR REMNANT OF TROPICAL SYSTEM DOLLY SOUTH OF THE TX BIG BEND REGION. BROAD RIDGE CONTINUED OVER THE SRN CONUS. ADEQUATE MOISTURE IN COMBINATION WITH DAYTIME HEATING WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS FROM THE TUCSON METRO AREA EWD LATER TODAY...WITH LESSER CHANCES ACROSS FAR WRN PIMA COUNTY. AGREE WITH SPC DAY 1 CONVECTIVE OUTLOOK THAT ISOLATED DOWNBURSTS MAY OCCUR THIS AFTERNOON INTO THIS EVENING. HAVE ALREADY MADE UPWARD ADJUSTMENTS TO THE INHERITED POP FIELDS STARTING LATE TONIGHT AND CONTINUING INTO SAT NIGHT. WITHOUT RESTATING EACH MODEL SOLUTION...APPEARS WIDESPREAD PRECIP EVENT SHOULD OCCUR FROM THE TUCSON METRO AREA EWD AND SWD BY DAYBREAK SAT AND CONTINUING INTO SUN. AT THIS TIME CONFIDENCE IS HIGH ENOUGH TO SUPPORT THE ISSUANCE OF A FLASH FLOOD WATCH FOR ZONES 19/30/33/34/35 STARTING 12Z SAT AND CONTINUING INTO SUN AFTERNOON. HAVE ALREADY COORDINATED THIS NOTION WITH WFO EPZ...AND WILL COORDINATE FURTHER WITH WFO/S PSR/FGZ DURING 18Z BLAST-UP. AT THIS TIME APPEARS MAJORITY OF SE AZ WILL RECEIVE ONE QUARTER TO 1 INCH OF RAINFALL... AND LOCALIZED 2-4 INCH AMOUNTS POTENTIALLY MAY OCCUR ESPECIALLY HIGHER TERRAIN. DECREASED CONVECTIVE ACTIVITY STARTING MON AND CONTINUING INTO MIDWEEK AS PROGS DEPICT SOME DRYING ESPECIALLY MID-LEVELS. BELIEVE 25/00Z GFSX MOS GUIDANCE POP VALUES ARE PROBABLY TOO LOW AS RESIDUAL MOISTURE IN COMBINATION WITH DAYTIME HEATING SHOULD BE SUFFICIENT FOR POPS CLOSER TO CLIMO VALUES. SEASONABLY HOT TEMPS TODAY THEN COOLER SAT DUE TO INCREASED-MOISTURE SCENARIO. BELOW NORMAL DAYTIME TEMPS SUN-MON THEN GRADUALLY WARMER BY THE MIDDLE OF NEXT WEEK. && .AVIATION...EXPECT SCATTERED TSRA/SHRA THIS AFTERNOON AND EVENING WITH 5-8K FT AGL CEILINGS AND BRIEF VISIBILITY REDUCTIONS TO NEAR 1 MILE. BRIEF GUSTS TO NEAR 50 KTS VICINITY STRONGEST STORMS. SCATTERED TO NUMEROUS TSRA/SHRA AFTER 26/07Z AND CONTINUING INTO SATURDAY. HIGHER TERRAIN LIKELY TO HAVE MVFR AND/OR IFR CONDITIONS SATURDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 24, 1:35 PM MST, 23 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 135 PM MST THU JUL 24 2008 AZZ019-029>035-251400- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 135 PM MST THU JUL 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT. ISOLATED MOUNTAIN THUNDERSTORMS WILL INCREASE A BIT MORE THROUGH LATE AFTERNOON...WITH STEERING WINDS AROUND 15 MPH PUSHING MANY OF THEM WEST INTO THE VALLEYS THROUGH MID EVENING. AN UPPER LEVEL DISTURBANCE OVER NORTHERN SONORA WILL CONTINUE TO MOVE WEST THIS EVENING...AND WILL HAVE A TENDENCY TO ENHANCE THUNDERSTORMS BETWEEN TUCSON AND THE INTERNATIONAL BORDER. THE MAIN RISK FROM THE STORMS TODAY WILL BE ISOLATED DOWNBURST WINDS UP TO 60 MPH...AND ISOLATED RAINFALL UP TO AN INCH AND A HALF. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED...AND MOST THUNDERSTORMS WILL DIMINISH BY 9 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. TROPICAL DEPRESSION DOLLY HAS TRAVELED GENERALLY UP THE RIO GRANDE VALLEY TODAY...AND WILL CONTINUE TO DO SO BEFORE THE LOW LEVEL CIRCULATION DISSIPATES ON FRIDAY. HOWEVER THE MORE NORTHERLY TRACK MEANS THAT MUCH OF HER LOWER LEVEL MOISTURE DID NOT GET WRUNG OUT OVER THE MOUNTAINS OF NORTHEAST MEXICO. THUS THE MOISTURE WILL ARRIVE IN SOUTHEAST ARIZONA A LITTLE SOONER...PERHAPS AS EARLY AS FRIDAY NIGHT...WITH NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS EXPECTED FROM SATURDAY MORNING THROUGH SUNDAY. IN REMNANT TROPICAL SYSTEMS LIKE THIS...HEAVY DOWNPOURS CAN DEVELOP AT ANY TIME...DAY OR NIGHT...AND CAN PRODUCE RAINFALL RATES WELL OVER AN INCH PER HOUR. IF CURRENT TRENDS CONTINUE...MUCH OF SOUTHEAST ARIZONA MAY RECEIVE BETWEEN ONE QUARTER AND THREE QUARTERS OF AN INCH OF RAIN THIS WEEKEND...WITH LOCALIZED 2 TO 4 INCH AMOUNTS NOT OUT OF THE QUESTION. BECAUSE THE GROUND IS NOW SATURATED...THESE RAINFALL AMOUNTS WOULD RESULT IN AT LEAST SOME FLASH FLOOD PROBLEMS. THE EXACT DETAILS ON WHERE AND WHEN THE HEAVIEST RAIN MAY FALL IS NOT CERTAIN YET...SO THOSE WITH OUTDOOR PLANS THIS WEEKEND SHOULD CONTINUE TO MONITOR FORECASTS CLOSELY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PYTLAK WEATHER.GOV/TUCSON
In the hours before
Local storm report, Jul 25, 10:42 AM MST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1042 AM MST FRI JUL 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 9 ESE TUCSON 32.19N 110.80W
07/24/2008 PIMA AZ TRAINED SPOTTER
ROOF PARTIALLY BLOWN OFF HOME NEAR 22ND AND CAMINO SECO.
TIME APPROXIMATE.
&&
PYTLAKThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 5:19 PM MST | Severe Thunderstorm Warning | TWC | Pima | 26 min |
| Jul 24, 5:44 PM MST | Severe Thunderstorm Warning | TWC | Graham | 31 min |
| Jul 24, 6:43 PM MST | Severe Thunderstorm Warning | TWC | Pima | 47 min |
| Jul 24, 6:56 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 34 min |
| Jul 24, 7:26 PM MST | Severe Thunderstorm Warning | TWC | Pima | 64 min |
| Jul 24, 8:58 PM MST | Severe Thunderstorm Warning | TWC | Pima | 36 min |
| Jul 25, 2:15 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 30 min |
| Jul 25, 2:54 PM MST | Flash Flood Warning | TWC | Cochise | 2 hr |
| Jul 25, 3:45 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 29 min |
Nearby
Flash Flood Watches in Arizona, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.